Alert archive / Arizona / Flash Flood Warnings in 2014

Flash Flood Warning 46, NWS Phoenix, AZ

August 25, 2014La Paz County, Arizona

NWS Phoenix, AZ issued this flash flood warning at Aug 25, 2014, 7:54 PM MST for La Paz County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 25, 2014, 7:54 PM MST (02:54 UTC)
Expired
Aug 25, 2014, 11:00 PM MST
In force
3 hr
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon
Flood severity
None

County La Paz County, AZ

The radar

The Yuma radar (KYUX), 173 km from the middle of the area, began a volume at 02:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 00:00Z, 2.9 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 00:00Z on 2014-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 249 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 00:00Z on 2014-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
249 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
2409 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

526 
WGUS55 KPSR 260254
FFWPSR
AZC012-260600-
/O.NEW.KPSR.FF.W.0046.140826T0254Z-140826T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
754 PM MST MON AUG 25 2014

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL LA PAZ COUNTY IN WEST CENTRAL ARIZONA...

* UNTIL 1100 PM MST

* AT 742 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  VERY HEAVY RAIN THAT WILL CAUSE FLASH FLOODING.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WENDEN...  
  SALOME AND HARCUVAR...AND CENTENNIAL WASH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT PEOPLE ALONG THE BANKS OF WASHES AND
CREEKS SHOULD MOVE TO HIGHER GROUND IMMEDIATELY. NORMALLY DRY WASHES
AND STREAMS WILL SUDDENLY HAVE RUNNING WATER AND MAKE UNBRIDGED
CROSSINGS IMPASSABLE. STREETS...UNDERPASSES...AND LOW SPOTS WILL
BECOME INUNDATED MAKING DRIVING HAZARDOUS IN THE WARNED AREA.

MOST FLOOD DEATHS OCCUR IN MOTORIZED VEHICLES. WHEN ENCOUNTERING
FLOODED ROADS...MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3388 11364 3379 11333 3360 11346 3365 11379

$$

MCLANE
1 follow-up statement
289 
WGUS75 KPSR 260529
FFSPSR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
1029 PM MST MON AUG 25 2014

AZC012-260600-
/O.CON.KPSR.FF.W.0046.000000T0000Z-140826T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LA PAZ AZ-
1029 PM MST MON AUG 25 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM MST FOR EAST
CENTRAL LA PAZ COUNTY...INCLUDING THE COMMUNITIES OF HOPE...SALOME...
AND WENDEN...

AT 1019 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED 
TO DETECT SCATTERED THUNDERSTORMS WITH BRIEF HEAVY RAIN. SCATTERED 
RAIN HAS BEEN FALLING IN THE SALOME AND WENDEN AREAS SINCE 430 PM... 
AND HAS RESULTED IN NUMEROUS DESERT WASH FLOODING...STANDING 
WATER...AND THE CLOSURE OF THE SALOME HIGHWAY JUST SOUTH OF SALOME 
WHERE IT CROSSES THE CENTENNIAL WASH. A FLASH FLOOD WARNING FOR THE 
AREA REMAINS IN EFFECT.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VICKSBURG 
JUNCTION...WENDEN...SALOME AND HARCUVAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT PEOPLE ALONG THE BANKS OF WASHES AND
CREEKS SHOULD MOVE TO HIGHER GROUND IMMEDIATELY. NORMALLY DRY WASHES
AND STREAMS WILL SUDDENLY HAVE RUNNING WATER AND MAKE UNBRIDGED
CROSSINGS IMPASSABLE. STREETS...UNDERPASSES...AND LOW SPOTS WILL
BECOME INUNDATED MAKING DRIVING HAZARDOUS IN THE WARNED AREA.

MOST FLOOD DEATHS OCCUR IN MOTORIZED VEHICLES. WHEN ENCOUNTERING
FLOODED ROADS...MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3388 11364 3379 11333 3360 11346 3365 11379

$$

HV

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 2:10 PM MST, 5 hours 44 minutes earlier.

Area forecast discussion, Aug 25, 2:10 PM MST, 5 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
210 PM MST MON AUG 25 2014

.SYNOPSIS...
A WEATHER DISTURBANCE WILL APPROACH THE REGION TONIGHT AND TUESDAY
PULLING MONSOON MOISTURE NORTHWARD AND SUPPORTING INCREASED CHANCES
FOR THUNDERSTORMS. STORMS MAY STRUGGLE TO REACH INTO LOWER DESERT
LOCATIONS THIS EVENING...BUT MORE WIDESPREAD RAINFALL COVERAGE IS
LIKELY ACROSS CENTRAL ARIZONA LATER TONIGHT AND TUESDAY. MUCH DRIER
AND TRANQUIL WARM WEATHER ARE ANTICIPATED FOR THE LATTER HALF OF THE
WEEK.

&&

.DISCUSSION...
TWO PRIMARY FEATURES OF NOTE EARLY THIS AFTERNOON...THE FIRST BEING
A SHARP UPPER TROF DIGGING SOUTHEASTWARD OUT OF THE PAC NW INTO THE
GREAT BASIN WHICH WILL BE IMPORTING SIGNIFICANT MONSOON MOISTURE
INTO THE STATE...AND THEN MOVING NORTHWARD ACROSS THE STATE TUESDAY
INTO WEDNESDAY LEADING TO WIDESPREAD SHOWERS/STORMS ACROSS
ARIZONA...SOME WITH HEAVY RAIN. THE SECOND FEATURE BEING HURRICANE
MARIE MOVING TO THE NORTHWEST WELL OFF THE SRN TIP OF BAJA CA. MAIN
IMPACT OF MARIE WILL BE ADDING TROPICAL MOISTURE TO THE MIX AS THE
APPROACHING UPPER TROF TAPS MID/UPPER LEVEL MOISTURE BEING SHED FROM
MARIES OUTER BANDS. MOISTURE HAS ALREADY INCREASED QUITE A BIT
ACROSS THE STATE...AT 1 PM SURFACE DEWPOINTS ACROSS THE CENTRAL AZ
DESERTS WERE IN THE MID 60S...UP NEARLY 10 DEGREES FROM 24 HOURS
AGO. DEWPOINTS OUT WEST RANGED FROM THE MID 5OS TO LOW 70S AND WERE
UP 20-30 DEGREES FROM A DAY AGO. PWAT VALUES WERE UP OVER 1.5 INCHES
AT TUS AND YUM AS SEEN IN THE MORNING RAOBS. SCATTERED STORMS WERE
ALREADY FIRING OVER SERN AZ...BUT SWLY STEERING FLOW WILL LIKELY
KEEP MOST OF THEM FROM BODILY ADVECTING INTO THE CENTRAL DESERT.
LATEST SPC MESOANALYSIS GRAPHIC SHOWED MLCAPE VALUES RANGING FROM
1000 TO 3000 J/KG OVER THE WESTERN DESERTS THIS AFTERNOON...HOWEVER
RECENT VIS IMAGERY SHOWED JUST A CU FIELD DEVELOPING IN THE AREA. WE
WILL CARRY A SLIGHT CHANCE FOR THUNDERSTORMS OVER SWRN AZ FOR THIS
AFTERNOON AND EVENING IN CASE THE CU BREAK THRU THE CAP AND REALLY
TAKE OFF. OTHERWISE FOR THIS EVENING...WE SHOULD SEE AN INCREASING
CHANCE FOR THUNDERSTORMS ACROSS SOUTH CENTRAL AZ AS MOISTURE
CONTINUES TO SPREAD INTO THE AREA...AND OUTFLOWS FROM SERN AZ
CONVECTION MOVE INTO THE DESERTS AND POSSIBLY CAUSE NEW STORMS TO
FORM. BLOWING DUST MAY ALSO BE AN ISSUE THIS EVENING AS CONVECTIVE
OUTFLOWS MOVE INTO THE LOWER DESERTS THIS EVENING.

IT APPEARS THAT THE BEST THREAT FOR THUNDERSTORMS...HEAVY RAIN AND
POTENTIAL FLASH FLOODING WILL OCCUR BEGIN AFTER MIDNIGHT TONIGHT
AND LASTING INTO THE LATE MORNING OR EARLY AFTERNOON ON TUESDAY.
THIS WILL BE WHEN THE BEST DYNAMICS AND MOISTURE COME TOGETHER AS
THE UPPER TROF MOVING THRU THE GREAT BASIN DRAWS CLOSER...AND AN
INVERTED TROF MOVING OUT OF NWRN MEXICO MOVES NORTH AND INTO EASTERN
ARIZONA. PWAT VALUES CLIMB TO NEARLY 2 INCHES ACROSS SOUTH CENTRAL
AZ...LIFTED INDICES FALL BELOW MINUS 4 AND WIND FIELDS ALOFT REALLY
STRENGTHEN. HIGHEST POPS WILL BE IN THE WINDOW FROM 06Z TONIGHT THRU
18Z TUESDAY WITH VALUES IN THE LIKELY CATEGORY FROM PHOENIX
EASTWARD. WE FEEL THAT THE MODEL POP FORECASTS FOR THIS EVENT ARE
VERY UNDERDONE...AND OUR POPS WILL BE DOUBLE OR TRIPLE THE CURRENT
MOS NUMBERS. THIS EVENT WILL LIKELY PLAY OUT SIMILAR TO THE EVENT
FROM AROUND A WEEK AGO THAT BROUGHT FLOODING TO AREAS NORTH AND EAST
OF PHOENIX...SUCH AS NEW RIVER AND BLACK CANYON CITY.

HAVE ISSUED A FLASH FLOOD WATCH FOR SOUTH CENTRAL AZ...MARICOPA
COUNTY EASTWARD...STARTING 2 AM TUESDAY AND RUNNING THROUGH 2 PM.
THIS SHOULD BE THE BEST WINDOW FOR HEAVY RAIN...AND WILL PUT US INTO
GOOD AGREEMENT WITH OUR SURROUNDING OFFICES.

BY AFTERNOON THE INVERTED TROF WILL HAVE EXITED TO THE EAST AND QG
FORCING WILL START TO DECREASE. SOME OF THE DEEPER MOISTURE WILL
START TO PUSH OFF TOWARDS THE NORTHEAST AND THUS OUR POPS AND
CHANCES FOR HEAVY RAINS WILL START TO DIMINISH AS THE AFTERNOON
PROGRESSES. STILL...WE WILL HAVE A PRETTY GOOD CHANCE FOR AFTERNOON
AND EVENING CONVECTION CONSIDERING THAT THE UPPER LOW WILL BE
TRANSLATING EASTWARD TO OUR NORTH...AND THERE WILL BE CONSIDERABLE
LINGERING LOW LEVEL MOISTURE ACROSS THE LOWER DESERTS...WITH 850MB
DEWPOINTS IN EXCESS OF 12C. WE HAVE RAISED OUR POPS FOR TUESDAY
AFTERNOON AND OVERNIGHT TUESDAY NIGHT TO REFLECT THIS CHANCE FOR
LINGERING CONVECTION. ON THE TEMPERATURE FRONT...HIGHS ACROSS THE
CENTRAL DESERTS TUESDAY WILL BE DOWN SHARPLY AND MANY LOCALES MAY
STRUGGLE TO REACH THE MID 90S. OUT OF 40 SOME GUIDANCE
PACKAGES...COOLEST HIGH FORECAST FOR PHOENIX ON TUESDAY IS JUST
93...BUT DEPENDING ON THE AMOUNT OF SHOWERS/CONVECTION EARLIER IN
THE DAY WE MAY BE LUCKY TO REACH 90. WILL GO WITH 96 DUE TO
PREPONDERANCE OF THE GUIDANCE BUT THIS MAY BE TOO WARM.

BOTH THE ECMWF AND GFS TAKE THE LOW EAST AND INTO EASTERN UT/WESTERN
CO BY WEDNESDAY AFTERNOON...AND THEY OVERSPREAD A
DRYING...SUBSIDENCE AND WESTERLY FLOW ALOFT ACROSS MOST OF THE
REGION. HOWEVER...DESPITE THE DRYING TENDENCIES OF THE WESTERLY
FLOW...LOW LEVEL MOISTURE IS HARD TO SCOUR OUT AND PWAT VALUES
REMAIN AT NEARLY 1.5 INCHES INTO THE AFTERNOON ON WEDNESDAY...AND
850MB DEWPOINTS REMAIN NEAR 12C. CAPE IS STILL PRESENT...WITH VALUES
IN EXCESS OF 500 J/KG. AS SUCH WE WILL RAISE POPS A BIT AND INTO THE
SLIGHT CHANCE CATEGORY ACROSS MOST OF SOUTH CENTRAL ARIZONA.
CONTINUED DRYING WILL TAKE PLACE WED EVENING INTO THURSDAY AND BY
THURSDAY WE SHOULD SEE MOSTLY SUNNY SKIES ACROSS THE LOWER DESERTS
AND JUST THE SLIMMEST OF CHANCES FOR STORMS ACROSS THE HIGHER
TERRAIN EAST OF PHOENIX.

BUILDING RIDGING OVER THE LOS ANGELES BASIN AND PREDOMINANT NWLY
FLOW DOWNSTREAM OVER ARIZONA WILL BE THE MAIN THEME FOR THE
REMAINDER OF THIS WEEK AND INTO EARLY NEXT WEEK. THERE IS EXCELLENT
MODEL AGREEMENT THAT MOISTURE WILL BE COMPLETELY SCOURED WELL SOUTH
AND EAST OF THE AREA WITH THE FLOW PATTERN RESEMBLING MORE THE END
OF SEPTEMBER VERSUS THE END OF AUGUST. HAVE VIRTUALLY STRIPPED ALL
POPS FROM THE FORECAST GIVEN PATTERN RECOGNITION WITH STRONG SUPPORT
FROM NUMERICAL GUIDANCE. H5 HEIGHTS AOA 590DM SHOULD RESULT IN
AFTERNOON HIGHS NEAR AND SLIGHTLY ABOVE AVERAGE...THOUGH THE DRY
AIRMASS AND LONGER NIGHTS SHOULD LEAD TO A WIDE DIURNAL SPREAD AND
OVERNIGHT LOWS AT OR SLIGHTLY BELOW AVERAGE.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND KSDL

A WEATHER DISTURBANCE PASSING TO THE NORTH...ALONG WITH INCREASING
MONSOONAL MOISTURE OVER THE REGION...IS EXPECTED TO ALLOW CONVECTIVE
ACTIVITY TO DEVELOP ACROSS SE AZ THIS AFTERNOON...WITH A SLIGHT
CHANCE THAT STORMS WILL MOVE INTO THE PHX AREA THIS EVENING...WITH
KIWA SEEING THE BEST CHANCE FOR STORMS. THERE IS A BETTER CHANCE
THAT OUTFLOWS...AND EVEN SOME BLOWING DUST WILL AFFECT THE PHX AREA
TERMINALS THIS EVENING...WHICH IS CURRENTLY REFLECTED BY A WIND
SHIFT TO A SE-LY DIRECTION IN THE TAFS. THERE IS A MUCH BETTER
CHANCE FOR SHOWERS...OR THUNDERSTORMS LATE TONIGHT...AND DURING THE
DAY ON TUESDAY. THESE STORMS COULD PRODUCE GUSTY WINDS AND BRIEF
HEAVY DOWNPOURS...WITH PERHAPS EVEN A PERIOD OF STEADIER RAIN ON
TUESDAY MORNING...WHICH COULD PUSH CIGS DOWN TO AROUND 6K FT...OR
EVEN LOWER IN THE HEAVIER SHOWERS.

SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA INCLUDING KIPL AND KBLH...

LOW PRESSURE THAT WILL BE TRACKING OVER NORTHERN AND CENTRAL NV
TONIGHT AND TUESDAY WILL KEEP WINDS AT KIPL MAINLY FROM A SE-LY
DIRECTION FROM THIS EVENING INTO TUESDAY...AND S-LY WINDS GOING AT
KBLH THROUGH THE ENTIRE TAF PERIOD. THIS UPPER LOW CENTER WILL
LIKELY ALSO BRING PERIODS OF MID TO HIGH CIGS TO THE TERMINALS AS
WELL...WITH CIGS MAINLY AOA 10K FT. THERE IS A VERY SLIGHT CHANCE
THAT SHOWERS/THUNDERSTORMS COULD AFFECT KBLH ON TUESDAY...BUT
CONFIDENCE IS FAR TOO LOW TO INCLUDE THEM IN THE TAF AT THIS TIME.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
THURSDAY THROUGH MONDAY...
STRONG HIGH PRESSURE ALOFT IS EXPECTED TO KEEP MONSOON MOISTURE WELL
AWAY FROM THE REGION...WITH MOSTLY CLEAR SKIES EXPECTED THROUGH THE
FORECAST PERIOD. TEMPERATURES TO REMAIN NEAR SEASONAL NORMALS...WITH
MAINLY LIGHT DIURNALLY-DRIVEN WINDS. HUMIDITIES ARE EXPECTED TO FALL
MAINLY INTO THE TEENS EACH DAY ACROSS THE LOWER DESERTS...WITH FAIR
TO GOOD OVERNIGHT RECOVERIES.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...FLASH FLOOD WATCH AZZ022>024...AZZ027>028...2 AM UNTIL 2 PM
     TUESDAY.

CA...NONE.

&&

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

DISCUSSION...CB/MO
AVIATION...PERCHA
FIRE WEATHER...PERCHA
Hazardous weather outlook, Aug 25, 4:06 AM MST, 15 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
406 AM MST MON AUG 25 2014

AZZ022-023-027-028-261115-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
406 AM MST MON AUG 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WILL APPROACH THE AREA LATE THIS AFTERNOON AND EVENING
WITH THE THREAT OF STRONG WINDS AND LOCALIZED DENSE BLOWING DUST.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NUMEROUS SHOWERS AND THUNDERSTORMS MAY AFFECT THE OUTLOOK AREA EARLY
TUESDAY MORNING...WITH THE POTENTIAL FOR THUNDERSTORM REDEVELOPMENT
TUESDAY AFTERNOON. LOCALLY HEAVY RAINFALL AND FLOODING MAY BE
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

AZZ024-261115-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
406 AM MST MON AUG 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NUMEROUS SHOWERS AND THUNDERSTORMS MAY AFFECT THE OUTLOOK AREA EARLY
TUESDAY MORNING...WITH THE POTENTIAL FOR REDEVELOPMENT TUESDAY
AFTERNOON. LOCALLY HEAVY RAINFALL AND FLOODING MAY BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

In the hours before

Special weather statement, Aug 25, 6:06 PM MST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
606 PM MST MON AUG 25 2014

AZZ027-260145-
MARICOPA AZ-
606 PM MST MON AUG 25 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 645 PM MST

AT 559 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF SENTINEL...MOVING EAST AT 10
MPH. LOCALLY DENSE BLOWING DUST IS POSSIBLE. WATCH FOR GUSTY STORM
OUTFLOW WINDS IMPACTING TRAVEL ALONG THE INTERSTATE AND AREA
ROADWAYS.

LOCATIONS IMPACTED INCLUDE...
  RURAL SOUTHWESTERN MARICOPA COUNTY...
  INTERSTATE 8 WEST OF GILA BEND...

SOME UNSECURED OBJECTS WILL BE BLOWN AROUND...TREE LIMBS COULD BE
SNAPPED OFF...AND ISOLATED POWER OUTAGES WILL BE POSSIBLE. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

LAT...LON 3309 11294 3282 11281 3274 11319 3289 11325
TIME...MOT...LOC 0106Z 248DEG 8KT 3284 11313

NOLTE
Special weather statement, Aug 25, 6:19 PM MST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
619 PM MST MON AUG 25 2014

AZZ027-028-260200-
PINAL AZ-MARICOPA AZ-
619 PM MST MON AUG 25 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTH CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
  WEST CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 700 PM MST

AT 613 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 17 MILES SOUTHWEST OF CASA GRANDE...MOVING NORTH
AT 5 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM ALONG WITH
LOCALLY DENSE BLOWING DUST.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CASA
GRANDE...STANFIELD...INTERSTATE 8 FROM FREEMAN TO THE INTERCHANGE
WITH INTERSTATE 10..

LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.

LAT...LON 3298 11233 3307 11195 3297 11164 3277 11178
      3279 11178 3279 11185 3276 11188 3276 11204
      3273 11204 3272 11206 3272 11214 3268 11216
      3268 11220 3259 11220 3258 11227
TIME...MOT...LOC 0119Z 195DEG 5KT 3278 11200

NOLTE
Special weather statement, Aug 25, 6:31 PM MST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
631 PM MST MON AUG 25 2014

AZZ022-260230-
MARICOPA AZ-
631 PM MST MON AUG 25 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 730 PM MST

AT 624 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED AN
AREA OF STRONG THUNDERSTORMS IN A ROUGH LINE 14 MILES WEST OF
TONOPAH UP THROUGH WICKENBURG AND THE U.S. 60 CORRIDOR...MOVING
NORTHEAST AT 5 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN. WATCH FOR STORM RUNOFF TO IMPACT AREA WASHES AS WELL AS
ROADWAY SURFACES.

LOCATIONS IMPACTED INCLUDE...
   TONOPAH...
   WICKENBURG...
   U.S. 60 FROM WICKENBURG TO AGUILA...

LAT...LON 3395 11253 3334 11298 3344 11331 3401 11320
      3401 11274
TIME...MOT...LOC 0130Z 223DEG 6KT 3356 11315

NOLTE
Local storm report, Aug 25, 7:22 PM MST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
722 PM MST MON AUG 25 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0714 PM     HEAVY RAIN       WICKENBURG              33.97N 112.75W
08/25/2014  M0.91 INCH       MARICOPA           AZ   PUBLIC

            STREET FLOODING

&&

EVENT NUMBER PSR1400245

PSR
Local storm report, Aug 25, 7:42 PM MST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
742 PM MST MON AUG 25 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0739 PM     FLOOD            4 SE SALOME             33.74N 113.58W
08/25/2014                   LA PAZ             AZ   LAW ENFORCEMENT

            ROADS CLOSED DUE TO FLOODING. INTERSECTION OF OLD BELL
            RD. AND HESS LN. CLOSED DUE TO FLOODING.

&&

EVENT NUMBER PSR1400246

PSR
Local storm report, Aug 25, 7:54 PM MST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
754 PM MST MON AUG 25 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     SALOME                  33.78N 113.62W
08/25/2014                   LA PAZ             AZ   PUBLIC

            REPORT OF AWNING OVER GAS PUMPS BLOWN OVER AT LOCAL
            MARKET IN SALOME. TIME ESTIMATED FROM RADAR.

&&

EVENT NUMBER PSR1400247

NOLTE

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 5:29 PM MSTSpecial Weather StatementPSR61 min
Aug 25, 6:01 PM MSTFlash Flood WarningPSRLa Paz119 min
Aug 25, 6:06 PM MSTSpecial Weather StatementPSR39 min
Aug 25, 6:19 PM MSTSpecial Weather StatementPSR41 min
Aug 25, 6:31 PM MSTSpecial Weather StatementPSRMaricopa59 min
Aug 25, 6:47 PM MSTAreal Flood AdvisoryPSRMaricopa118 min
Aug 25, 8:27 PM MSTAreal Flood AdvisoryPSRLa Paz2 hr
Aug 25, 8:50 PM MSTSpecial Weather StatementPSRMaricopa40 min
Aug 25, 9:10 PM MSTAreal Flood AdvisoryPSRLa Paz110 min
Aug 25, 9:16 PM MSTSpecial Weather StatementPSRPinal44 min
Aug 25, 9:32 PM MSTSpecial Weather StatementPSRMaricopa58 min
Aug 25, 9:44 PM MSTAreal Flood AdvisoryPSRMaricopa2 hr
Aug 25, 10:09 PM MSTAreal Flood AdvisoryPSRLa Paz, Maricopa111 min
Aug 25, 10:18 PM MSTSpecial Weather StatementPSRPinal57 min
Aug 25, 11:00 PM MSTFlash Flood WarningPSRLa Paz, Maricopa3 hr
Aug 26, 10:48 AM MSTSpecial Weather StatementPSRLa Paz42 min
Aug 26, 11:15 AM MSTAreal Flood AdvisoryPSRLa Paz2 hr

Nearby

Flash Flood Warnings in Arizona, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.